Alert archive / Washington / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 27, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 1998, 7:56 PM PDT for Adams County, Washington. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1998, 7:56 PM PDT (02:56 UTC)
- Expired
- Jul 10, 1998, 9:00 PM PDT
- In force
- 64 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
County Adams County, WA
The radar
The Spokane radar (KOTX), 105 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 5:15 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGEG 110255 RRA SVRGEG WAC001-110400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 756 PM PDT FRI JUL 10 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHEASTERN WASHINGTON * UNTIL 900 PM PDT * AT 755 PM PDT... SEVERE THUNDERSTORM INDICATED 8 MILES SOUTHWEST OF RITZVILLE... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING NORTH2 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... RITZVILLE BY 820 PM PDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! BA/DR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:30 PM PDT, 26 minutes earlier.
Area forecast discussion, Jul 10, 7:30 PM PDT, 26 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 730 PM PDT FRI JUL 10 1998 THINGS ARE STARTING TO GET MORE ACTIVE AS TROUGH CONTINUES PROPAGATING EAST AND NORTH...AND IS BECOMING MORE NEGATIVELY TILTED. WILL UPDATE ZONES. DRIFE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 060/080 054/082 6420 CQV 061/081 054/084 6530 S86 058/077 050/078 7631 COE 059/079 052/081 6631 WWP 057/075 048/079 7742 LWS 064/084 059/085 6420 MOS 057/076 053/080 .GEG...NONE.
In the hours before
Local storm report, Jul 10, 3:38 PM PDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
338 PM PDT FRI JUL 10 1998
TIME(PDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM BONNERS FERRY ID .5 INCH HAIL
07/10/98 BOUNDARY ALSO ESTIMATED 60 MPH
GUSTS
0330 PM COPELAND ID 60 MPH TSTM GUST
07/10/98 BOUNDARY SMALL TREES DOWNSpecial weather statement, Jul 10, 4:00 PM PDT, 3 hours 56 minutes before
IDZ001>004-WAZ031>036-110700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 400 PM PDT FRI JUL 10 1998 ...EXPECT STRONG THUNDERSTORMS THIS EVENING... MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN WASHINGTON EARLY THIS EVENING... WITH ADDITIONAL ACTIVITY SPREADING INTO THE IDAHO PANHANDLE LATER THIS EVENING LASTING UNTIL MIDNIGHT. THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH SMALL HAIL... AND WIND GUSTS TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MOST STORMS. THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS FOR EASTERN WASHINGTON AND NORTHERN IDAHO THROUGH THE EVENING. THE NATIONAL WEATHER SERVICE DEFINES SEVERE THUNDERSTORMS AS THOSE THAT PRODUCE HAIL AT LEAST THREE QUARTER INCH IN DIAMETER AND WIND GUSTS 58 MPH OR GREATER (50 KNOTS OR GREATER). PEOPLE OUTDOORS SUCH AS BOATERS AND HIKERS SHOULD STAY AWARE OF CHANGING WEATHER CONDITIONS. WHEN STORMS APPROACH YOUR AREA... TAKE COVER INSIDE AN REINFORCED BUILDING. MOTORISTS SHOULD SLOW DOWN WHEN ENCOUNTERING REDUCED VISIBILITY FROM LOCALIZED HEAVY RAIN. END/NWS SPOKANE
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 62 min |
| Jul 10, 7:41 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 64 min |
| Jul 10, 8:40 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 65 min |
| Jul 10, 8:47 PM PDT | Severe Thunderstorm Warning | OTX | Grant | 48 min |
| Jul 10, 9:11 PM PDT | Tornado Warning | OTX | Adams | 64 min |
| Jul 10, 9:19 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 61 min |
| Jul 10, 9:33 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane | 62 min |
| Jul 10, 10:32 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane, Stevens | 63 min |
| Jul 10, 11:12 PM PDT | Tornado Warning | OTX | Spokane | 48 min |
| Jul 10, 11:33 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 67 min |
| Jul 11, 12:00 AM PDT | Tornado Warning | OTX | Pend Oreille, Spokane | 60 min |
Nearby
Severe Thunderstorm Warnings in Washington, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.